MAUDE Adverse Event Report: SMITH & NEPHEW, INC. FEM HD/NECK IMPCTR RPMT TIP; PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, CEMENT, METAL/POLY

SMITH & NEPHEW, INC. FEM HD/NECK IMPCTR RPMT TIP; PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, CEMENT, METAL/POLY
Model Number 71360484
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/26/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Smith & nephew is submitting this report pursuant to the provisions of 21 c.F.R.Part 803.This report may be based upon information which smith & nephew has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, smith & nephew, or its employees, that the report constitutes an admission that the device, smith & nephew or its employees caused or contributed to the potential event described in this report.(b)(4).
 
Event or Problem Description
It was reported that, during a thr surgery, the femoral head/neck impactor replacement tip broke.Surgery was resumed, without any delay, with the same device.Patient was not harmed as consequence of this problem.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
D4, d9, h4: lot number, manufacturing and expiration dates.
 
Event or Problem Description
It was reported that, during a thr surgery, the femoral head/neck impactor replacement tip broke.Surgery was resumed, without any delay, with the same device.Patient was not harmed as consequence of this problem.After visual inspection of the returned device did not confirm the stated failure.There is nothing broke off or no the device.The device is intact.The device shows no signs of wear or use.
 
Additional Manufacturer Narrative
After further assessment of the information gathered by the manufacturer, it was identified that this event should be re-evaluated for mdr reporting.The original information stated that a fem hd/neck impctr rpmt tip is broken.However, after further clarification and information received, it was determined that the issue does not meet the criteria to be reportable; and therefore, there was no serious injury.Moreover, if the device malfunction were to recur, it would not be likely to cause or contribute to a death or serious injury.While this event is no longer considered reportable, this report is being submitted as a courtesy to provide updated investigation results based on the return and evaluation of the complaint device subsequent to the submission of our previous report.The associated device was returned and evaluated.A visual inspection of the returned device did not confirm the stated failure.There is nothing broke off or no the device.The device is intact.The device shows no signs of wear or use.A review of complaint history revealed similar events for the listed device over the previous 12 months, but no similar events for the batch based on the historical data, this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.Assessment of historical escalated cases concluded that there are no prior actions related to this device and failure mode.No defects were found on the returned device, therefore no factors that can contribute the reported event can be delineated.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
FEM HD/NECK IMPCTR RPMT TIP
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, CEMENT, METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key15785909
Report Number1020279-2022-04761
Device Sequence Number3010463
Product Code HRY
UDI-Device Identifier00885556024362
UDI-Public00885556024362
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K121393
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71360484
Device Catalogue Number71360484
Device Lot Number21BEM0005
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/26/2022
Supplement Date Received by Manufacturer10/26/2022
12/14/2022
Initial Report FDA Received Date11/12/2022
Supplement Report FDA Received Date11/28/2022
12/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/26/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown